Log In or Register to Join The Conversation!
Viewing 6 reply threads
  • Author
    Posts
    • #27534
      Steve williams
      Participant

      Hi guys. I was started on Esbriet last year, but up to the 3 x 800 dose very quickly. Side effects not good. Extreme nausea & fatigue, about 2 useful hours a day. Stopped totally (with consultants blessing); over Christmas, back to normal within a week. In January started again on 3 x 267 daily. Bit of fatigue in the late afternoon but otherwise great! Today doubled dose to 6 x 267 daily. Nausea back, slept two hours this evening. Could this just be psychosomatic?  I’m going to keep varying the dose until I find one I can live with. I drink 3 litres of water daily & only take meds after meals).

      My question is this: is there any benefit on being on a low dose of Esbriet? Say 3 or 4 x 267 daily? Or is that a waste of time? Is it ‘all or nothing’ long-term?Thanks, Steve

      • This topic was modified 1 month, 2 weeks ago by Charlene Marshall. Reason: formatting to remove code
    • #27541
      Lou Body IV
      Participant

      Steve:

      I was told by my pulmonologist that it is quite common in other countries for people to be on Esbriet but not the full dose. We talked it over and he said tests have proven that a dose of 6 x 267mg works fine for many people. He suggested that as the standard in some countries like Japan. In my case, he asked that I take 6 at a minimum. I actually take 7 and he’s happy with that. I had a big problem with 9 so cut back slightly. In his words, “Take what you are comfortable with but not less than 6x 267mg per day. Hope this helps. Lou

    • #27551

      Hi @stevew

      Really good question and I’d be curious to hear if others have spoken to their doctor about this. I know many patients who are prescribed the other anti-fibrotic drug, Ofev, have a hard time with the full 150mg dose twice daily and are moved down to the 100 mg permanently. That said, I can’t recall hearing from others on Esbriet whether or not they have been been told a lower dose is worthwhile or as effective. Can anyone share their thoughts on this with Steve, if they’ve had a conversation similar in nature with their doctor? I’m also curious to hear! Thanks for writing Steve.
      Char.

    • #27552
      Regina Bolyard
      Participant

      This is a really great question. I will be starting back on Esbriet tomorrow after being off treatment for several weeks. We were trying to determine if I was having side effects due to Esbriet or another new medication. When I discontinued Esbriet most of my issues resolved.

      I learned from genetic testing that I have a CYP genetic variant that makes me clear drugs less efficiently. So I will resume at only one 267 mg. dose a day and titrate very, very slowly. I may not ever be able to tolerate the full dose. My doctor seems to think that some is better than none. I will ask if there is a threshold of dosage below which  she thinks it is pointless. I wouldn’t have thought to ask if not for this discussion.

    • #27558
      Carol Richards
      Participant

      Hi, I could not tolerate OFEV.  I tried for over a year.  I am now on Esbriet.  I, too,  became extremely fatigued.  I spoke to the pharmacist from the specialty pharmacy that I get  the Esbriet from, and he told me that it appears from the study information that a lower dose of Esbriet may be just as helpful as the full 801,  3x’s a day.  I have gone to 7  (267) a day.  Still tired in the morning, but so much better than before. I am trying to get on the Galactic 1 clinical trial through the Cleveland Clinic, and was told I had to be stable with the meds I am taking.  So I have not reduced the amount of my Esbriet any more.  I would like to.  It is very  interesting that in Japan that is the norm.  If for some reason I am not accepted on the clinical trial, I intend to reduce the Esbriet by one more pill (267).  Thank you all for the great information on this site!

    • #27585
      Sharon
      Participant

      Hi, I stared on Nintedanib last November 150mg twice daily. I had a call from my respiratory nurse middle January saying to reduce meds to 100mg twice daily. I thought this was because of the side effects I was having. Had another call from respiratory nurse yesterday asking me to go to the hospital today for a blood test as my liver enzymes are elevated and that was the reason my meds were reduced. Will have to see now if I have to come off the Nintedanib altogether.

    • #27603

      Hi Sharon,

      I’m sorry to hear that! Ofev can cause such yucky side effects, but also some elevated numbers like liver enzymes. Keep us posted on what the doctor says about staying on and/or or coming off. I’m curious to hear.
      Char.

Viewing 6 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2021 All rights reserved.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account